Binary differential equations at parabolic and umbilical points for 2-parameter families of surfaces

J. L. Deolindo-Silva, Yutaro Kabata, T. Ohmoto

Research output: Contribution to journalArticle

Abstract

We determine local topological types of binary differential equations of asymptotic curves at parabolic and flat umbilical points for generic 2-parameter families of surfaces in P3 by comparing our projective classification of Monge forms and classification of general BDE obtained by Tari and Oliver. In particular, generic bifurcations of the parabolic curve are classified. The flecnodal curve is also examined by direct computations, and we present new bifurcation diagrams in typical examples.

Original languageEnglish
Pages (from-to)457-473
Number of pages17
JournalTopology and its Applications
Volume234
DOIs
Publication statusPublished - Feb 1 2018
Externally publishedYes

Fingerprint

Binary
Differential equation
Curve
Bifurcation Diagram
Bifurcation
Family
Form

All Science Journal Classification (ASJC) codes

  • Geometry and Topology

Cite this

Binary differential equations at parabolic and umbilical points for 2-parameter families of surfaces. / Deolindo-Silva, J. L.; Kabata, Yutaro; Ohmoto, T.

In: Topology and its Applications, Vol. 234, 01.02.2018, p. 457-473.

Research output: Contribution to journalArticle

@article{d65c7dc055cf409d8b564960c26f942d,
title = "Binary differential equations at parabolic and umbilical points for 2-parameter families of surfaces",
abstract = "We determine local topological types of binary differential equations of asymptotic curves at parabolic and flat umbilical points for generic 2-parameter families of surfaces in P3 by comparing our projective classification of Monge forms and classification of general BDE obtained by Tari and Oliver. In particular, generic bifurcations of the parabolic curve are classified. The flecnodal curve is also examined by direct computations, and we present new bifurcation diagrams in typical examples.",
author = "Deolindo-Silva, {J. L.} and Yutaro Kabata and T. Ohmoto",
year = "2018",
month = "2",
day = "1",
doi = "10.1016/j.topol.2017.11.014",
language = "English",
volume = "234",
pages = "457--473",
journal = "Topology and its Applications",
issn = "0166-8641",
publisher = "Elsevier",

}

TY - JOUR

T1 - Binary differential equations at parabolic and umbilical points for 2-parameter families of surfaces

AU - Deolindo-Silva, J. L.

AU - Kabata, Yutaro

AU - Ohmoto, T.

PY - 2018/2/1

Y1 - 2018/2/1

N2 - We determine local topological types of binary differential equations of asymptotic curves at parabolic and flat umbilical points for generic 2-parameter families of surfaces in P3 by comparing our projective classification of Monge forms and classification of general BDE obtained by Tari and Oliver. In particular, generic bifurcations of the parabolic curve are classified. The flecnodal curve is also examined by direct computations, and we present new bifurcation diagrams in typical examples.

AB - We determine local topological types of binary differential equations of asymptotic curves at parabolic and flat umbilical points for generic 2-parameter families of surfaces in P3 by comparing our projective classification of Monge forms and classification of general BDE obtained by Tari and Oliver. In particular, generic bifurcations of the parabolic curve are classified. The flecnodal curve is also examined by direct computations, and we present new bifurcation diagrams in typical examples.

UR - http://www.scopus.com/inward/record.url?scp=85040692568&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85040692568&partnerID=8YFLogxK

U2 - 10.1016/j.topol.2017.11.014

DO - 10.1016/j.topol.2017.11.014

M3 - Article

AN - SCOPUS:85040692568

VL - 234

SP - 457

EP - 473

JO - Topology and its Applications

JF - Topology and its Applications

SN - 0166-8641

ER -